MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL ACC G-W NTNL 9X.042" *PK/6; GUIDE, SURGICAL, INSTRUMENT

DEPUY MITEK LLC US ACL ACC G-W NTNL 9X.042" *PK/6; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 254417
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: e3: reporter is a j&j sales representative.H4: the device manufacture date is unknown.Udi:(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported by the sales rep in switzerland that during an anterior cruciate ligament (acl) repair surgical procedure performed on(b)(6) 2023 it was observed that the nitinol of the acl acc g-w ntnl 9x.042" *pk/6 guide broke during screwing of the tibia.It was reported that there was a 15-minute delay in the procedure due to the event.It was reported that fragments were generated and were not easily removed.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.Investigation summary the products and a photo were returned to mitek for evaluation.Mitek then conducted visual inspection of the devices received.Visual inspection of the first photo revealed that two guidewires are shown, one of the guides does not show structural anomalies, however the second guide is broken into three pieces, it is also bent.Second photo only show the outer box.Visual inspection revealed that three guides from the same kit were received for evaluation, two guides were found to be in normal condition, showing no structural anomalies.The last guide was broken, the broken ends show a bending curve.A manufacturing record evaluation was performed for the finished device number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.A possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; the guidewire may have become entrapped and the excessive force applied to the wire at the moment of manipulating could cause the guidewire to bent and consequently break, however this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18249114
Report Number1221934-2023-04367
Device Sequence Number7116340
Product Code FZX
UDI-Device Identifier10886705012916
UDI-Public10886705012916
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254417
Device Lot NumberC039030278
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/03/2024
01/19/2024
01/19/2024
01/19/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/09/2024
01/19/2024
01/19/2024
01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown